Alert archive / New York / Freeze Warnings in 2013

Freeze Warning 5, NWS Buffalo, NY

September 5, 2013Lewis County, New York

NWS Buffalo, NY issued this freeze warning at Sep 5, 2013, 7:23 PM EDT for Lewis County, New York. It took effect at Sep 6, 2013, 2:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 5, 2013, 7:23 PM EDT (23:23 UTC)
In effect from
Sep 6, 2013, 2:00 AM EDT
Expired
Sep 6, 2013, 7:35 AM EDT
In force
6 hr
Issued by
NWS Buffalo, NY

County Lewis County, NY

The radar

The Ft Drum radar (KTYX), 19 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

458 
WWUS71 KBUF 052323
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
723 PM EDT THU SEP 5 2013

NYZ008-060730-
/O.UPG.KBUF.FR.Y.0003.130906T0600Z-130906T1300Z/
/O.NEW.KBUF.FZ.W.0005.130906T0600Z-130906T1300Z/
LEWIS-
INCLUDING THE CITY OF...LOWVILLE
723 PM EDT THU SEP 5 2013

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. THIS
UPGRADES THE FROST ADVISORY WHICH WAS PREVIOUSLY IN EFFECT.

* LOCATIONS...LEWIS COUNTY. BELOW FREEZING TEMPERATURES MOST
  LIKELY ACROSS THE TUG HILL AND WESTERN FOOTHILLS OF THE
  ADIRONDACKS.

* TIMING...LATE TONIGHT THROUGH FRIDAY MORNING.

* TEMPERATURES...30 TO 35.

* IMPACTS...FROST AND FREEZE CONDITIONS WILL LIKELY DAMAGE TENDER
  VEGETATION THAT IS LEFT UNPROTECTED. PLANTS SHOULD BE COVERED OR
  BROUGHT INDOORS IF POSSIBLE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

NYZ020-021-060730-
/O.CON.KBUF.FR.Y.0003.130906T0600Z-130906T1300Z/
CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...OLEAN...WELLSVILLE
723 PM EDT THU SEP 5 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
FRIDAY...

* LOCATIONS...CATTARAUGUS AND ALLEGANY COUNTIES...MAINLY IN THE 
  COOLER SHELTERED VALLEYS. 

* TIMING...LATE TONIGHT THROUGH FRIDAY MORNING.

* TEMPERATURES...IN THE MID 30S.

* IMPACTS...FROST MAY DAMAGE TENDER VEGETATION THAT IS LEFT 
  UNPROTECTED. PLANTS SHOULD BE COVERED OR BROUGHT INDOORS IF 
  POSSIBLE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU
SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO... POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

NYZ007-060730-
/O.CON.KBUF.FR.Y.0003.130906T0600Z-130906T1300Z/
JEFFERSON-
INCLUDING THE CITY OF...WATERTOWN
723 PM EDT THU SEP 5 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
FRIDAY...

* LOCATIONS...JEFFERSON COUNTY...MAINLY INTERIOR PORTIONS AWAY
  FROM THE LAKESHORE.

* TIMING...LATE TONIGHT THROUGH FRIDAY MORNING.

* TEMPERATURES...IN THE MID 30S.

* IMPACTS...FROST MAY DAMAGE TENDER VEGETATION THAT IS LEFT 
  UNPROTECTED. PLANTS SHOULD BE COVERED OR BROUGHT INDOORS IF 
  POSSIBLE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU
SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

HITCHCOCK
3 follow-up statements
198 
WWUS71 KBUF 060346
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1146 PM EDT THU SEP 5 2013

NYZ008-061300-
/O.CON.KBUF.FZ.W.0005.130906T0600Z-130906T1300Z/
LEWIS-
INCLUDING THE CITY OF...LOWVILLE
1146 PM EDT THU SEP 5 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT FRIDAY...

* LOCATIONS...LEWIS COUNTY. BELOW FREEZING TEMPERATURES MOST 
  LIKELY ACROSS THE TUG HILL AND WESTERN FOOTHILLS OF THE 
  ADIRONDACKS. 

* TIMING...LATE TONIGHT THROUGH FRIDAY MORNING.

* TEMPERATURES...30 TO 35.

* IMPACTS...FROST AND FREEZE CONDITIONS WILL LIKELY DAMAGE 
  TENDER VEGETATION THAT IS LEFT UNPROTECTED. PLANTS SHOULD BE 
  COVERED OR BROUGHT INDOORS IF POSSIBLE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

NYZ020-021-061300-
/O.CON.KBUF.FR.Y.0003.130906T0600Z-130906T1300Z/
CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...OLEAN...WELLSVILLE
1146 PM EDT THU SEP 5 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT FRIDAY...

* LOCATIONS...CATTARAUGUS AND ALLEGANY COUNTIES...MAINLY IN THE 
  COOLER SHELTERED VALLEYS. 

* TIMING...LATE TONIGHT THROUGH FRIDAY MORNING.

* TEMPERATURES...IN THE MID 30S.

* IMPACTS...FROST MAY DAMAGE TENDER VEGETATION THAT IS LEFT 
  UNPROTECTED. PLANTS SHOULD BE COVERED OR BROUGHT INDOORS IF 
  POSSIBLE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU
SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO... POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

NYZ007-061300-
/O.CON.KBUF.FR.Y.0003.130906T0600Z-130906T1300Z/
JEFFERSON-
INCLUDING THE CITY OF...WATERTOWN
1146 PM EDT THU SEP 5 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT FRIDAY...

* LOCATIONS...JEFFERSON COUNTY...MAINLY INTERIOR PORTIONS AWAY 
  FROM THE LAKESHORE. 

* TIMING...LATE TONIGHT THROUGH FRIDAY MORNING.

* TEMPERATURES...IN THE MID 30S.

* IMPACTS...FROST MAY DAMAGE TENDER VEGETATION THAT IS LEFT 
  UNPROTECTED. PLANTS SHOULD BE COVERED OR BROUGHT INDOORS IF 
  POSSIBLE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU
SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

HITCHCOCK
784 
WWUS71 KBUF 060831
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
431 AM EDT FRI SEP 6 2013

NYZ008-061300-
/O.CON.KBUF.FZ.W.0005.000000T0000Z-130906T1300Z/
LEWIS-
INCLUDING THE CITY OF...LOWVILLE
431 AM EDT FRI SEP 6 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* LOCATIONS...LEWIS COUNTY. AROUND FREEZING TEMPERATURES MOST LIKELY
  ACROSS THE TUG HILL AND WESTERN FOOTHILLS OF THE ADIRONDACKS.

* TIMING...THROUGH LATE THIS MORNING.

* TEMPERATURES...IN THE LOWER 30S.

* IMPACTS...FROST AND FREEZE CONDITIONS WILL LIKELY DAMAGE TENDER
  VEGETATION THAT IS LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

NYZ020-021-061300-
/O.CON.KBUF.FR.Y.0003.000000T0000Z-130906T1300Z/
CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...OLEAN...WELLSVILLE
431 AM EDT FRI SEP 6 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* LOCATIONS...CATTARAUGUS AND ALLEGANY COUNTIES...MAINLY IN THE 
  COOLER SHELTERED VALLEYS. 

* TIMING...THROUGH LATE THIS MORNING.

* TEMPERATURES...IN THE MID 30S.

* IMPACTS...FROST MAY DAMAGE TENDER VEGETATION THAT IS LEFT
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU
SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO... POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

NYZ007-061300-
/O.CON.KBUF.FR.Y.0003.000000T0000Z-130906T1300Z/
JEFFERSON-
INCLUDING THE CITY OF...WATERTOWN
431 AM EDT FRI SEP 6 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* LOCATIONS...JEFFERSON COUNTY...MAINLY INTERIOR PORTIONS AWAY 
  FROM THE LAKESHORE. 

* TIMING...THROUGH LATE THIS MORNING.

* TEMPERATURES...IN THE MID TO UPPER 30S.

* IMPACTS...FROST MAY DAMAGE TENDER VEGETATION THAT IS LEFT
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU
SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

THOMAS
525 
WWUS71 KBUF 061135
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
735 AM EDT FRI SEP 6 2013

NYZ008-061245-
/O.CAN.KBUF.FZ.W.0005.000000T0000Z-130906T1300Z/
LEWIS-
INCLUDING THE CITY OF...LOWVILLE
735 AM EDT FRI SEP 6 2013

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE FREEZE
WARNING. 

WITH THE RISING SUN TEMPERATURES WILL BEGIN TO WARM THROUGH THE
MORNING HOURS.

$$

NYZ007-020-021-061245-
/O.CAN.KBUF.FR.Y.0003.000000T0000Z-130906T1300Z/
JEFFERSON-CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...WATERTOWN...OLEAN...WELLSVILLE
735 AM EDT FRI SEP 6 2013

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE FROST
ADVISORY. 

WITH THE RISING SUN TEMPERATURES WILL BEGIN TO WARM THROUGH THE
MORNING HOURS.

$$

THOMAS

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this freeze warning went out at Sep 5, 3:45 PM EDT, 3 hours 38 minutes earlier.

Area forecast discussion, Sep 5, 3:45 PM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
345 PM EDT THU SEP 5 2013

.SYNOPSIS...
HIGH PRESSURE WILL MOVE FROM THE CENTRAL GREAT LAKES AND SETTLE OVER
NEW YORK STATE LATE TONIGHT AND FRIDAY. THE HIGH WILL BRING CLEAR
SKIES AND CHILLY TEMPERATURES TONIGHT...FOLLOWED BY SUNSHINE AND
MILD TEMPERATURES ON FRIDAY. A COLD FRONT MOVING EAST ACROSS THE
GREAT LAKES WILL BRING A CHANCE FOR SHOWERS ON SATURDAY.

&&

.NEAR TERM /THROUGH FRIDAY/...
DAYTIME HEATING AND RELATIVELY COOL AIR ALOFT ARE RESULTING IN WIDESPREAD
SC/CU CLOUDS ACROSS MUCH OF THE CWA EARLY THIS AFTERNOON. JUST
SOUTH OF LAKE ONTARIO...THE STABILIZING INFLUENCE OF THE NORTHERLY
BREEZE OFF THE LAKE IS RESULTING IN MOSTLY SUNNY SKIES. STILL
EXPECT A GENERAL TREND TOWARD A NORTH TO SOUTH DECREASE IN CLOUDS
AS DRIER AIR ADVECTS SOUTH FROM SOUTHERN ONTARIO. AFTERNOON
TEMPERATURES WILL BE 10 TO 15 DEGREES COOLER THAN YESTERDAY'S
READINGS.

AFTER THE CLOUDS DISSIPATE WITH THE LOSS OF DAYTIME HEATING THIS
EVENING...MAINLY CLEAR SKIES WILL PREVAIL TONIGHT. THE COMBINATION
OF CLEAR SKIES...LIGHT WIND AND DRY AIR WILL RESULT IN IDEAL
RADIATIONAL COOLING CONDITIONS. BETWEEN I-90 AND THE LAKES...A FEW
LAKE INDUCED STRATO-CUMULUS CLOUDS WILL HELP TO  KEEP TEMPERATURES
IN THE LOWER TO MID 40S...BUT WELL INLAND FROM THE LAKES
TEMPERATURES WILL LIKELY DROP INTO THE MID AND UPPER 30S. AS A
RESULT...A FROST ADVISORY REMAINS IN PLACE FOR CATTARAUGUS
ALLEGANY...JEFFERSON AND LEWIS COUNTIES.

ON FRIDAY...THE SURFACE HIGH WILL CREST OVER NEW YORK STATE AND
PENNSYLVANIA. UNDER MOSTLY SUNNY SKIES...TEMPERATURES WILL REBOUND
INTO THE MID 60S TO AROUND 70. MID LEVEL CLOUDS ASSOCIATED WITH WARM
AIR ADVECTION WILL DRIFT SOUTH TOWARD NEW YORK LATER IN THE
AFTERNOON.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
CLOUD COVER WILL BE INCREASING ACROSS WESTERN AND NORTH-CENTRAL NEW
YORK FRIDAY NIGHT IN ADVANCE OF A WEAK COLD FRONT DROPPING ACROSS
ONTARIO. THE COMBINATION OF INCREASING CLOUDS AND WARMER AIR SURGING
NORTH IN ADVANCE OF THE FRONT WILL RESULT IN MILDER READINGS
OVERNIGHT AS COMPARED TO THURSDAY NIGHT/S REALTIVELY CHILLY
READINGS. EXPECT LOWS TO RANGE FROM THE 50S ALONG THE LAKE PLAINS TO
THE MID 40S ACROSS HIGHER TERRAIN OF THE SOUTHERN TIER.

THE CLOUDY SKIES AND MILD TEMPERATURES WILL HANG ON THROUGH SATURDAY
WITH ONLY A POTENTIAL FOR SHOWERS IN THE AFTERNOON AS WEAK ISENTROPIC
LIFT AHEAD OF THE FRONT BRINGS A CHANCE OF ELEVATED
CONVECTION...HOWEVER WITH A LACK OF A CLEARLY DEFINED TRIGGER...WILL
KEEP CHANCES LOW. THE CHANCE OF SHOWERS WILL PERSIST THROUGH THE
NIGHT AS THE AFORMENTIONED COLD FRONT FINALLY ADVANCES ACROSS
WESTERN NEW YORK SUNDAY MORNING. AS THE FORECAST AREA WILL BE ON THE
TAIL END OF THE FRONT AND WITH THE STRONGEST SYNOPTIC FORCING
LOCATED WELL TO OUR NORTHEAST ACROSS THE SAINT LAWRENCE
VALLEY...EXPECT THE FRONT TO CROSS WITH LITTLE FANFARE OUTSIDE OF
SOME SPORADIC LIGHT SHOWER ACTIVITY.

A BRIEF PUSH OF COOL AND DRY AIR WILL FOLLOW THE FRONTAL PASSAGE
LEADING TO A CHILLY SUNDAY NIGHT ACROSS THE FORECAST
AREA...PARTCULARLY ACROSS THE NORTH COUNTRY WHERE TEMPERATURES COULD
DROP INTO THE UPPER 30S ACROSS PORTIONS OF THE NORTH COUNTRY. READINGS
SOUTH OF LAKE ONTARIO AND ACROSS THE NIAGARA FRONTIER WILL NOT RUN
AS COLD THANKS TO A COMBINATION OF UPSLOPE AND LAKE-ENHANCED
NORTHERLY FLOW SOUTH OF LAKE ONTARIO AND PROXIMITY TO WARMER AIR
THAT WILL ALREADY BE BEGINNING TO ADVECT IN FROM THE MIDWEST IN THE
CASE OF THE NIAGARA FRONTIER. LOOK FOR LOWS ACROSS THESE AREAS TO
RUN IN THE LOWER 50S...WITH 40S IN THE SOUTHERN TIER.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
IT SHOULD BE A SUNNY AND INCREASINGLY WARM START TO THE WORK WEEK AS
HIGH PRESSURE WILL BE SHIFTING ACROSS THE LOWER GREAT LAKES IN THE
WAKE OF SUNDAY/S COLD FRONTAL PASSAGE. AS THE HIGH MOVES OFF THE
EAST COAST MONDAY NIGHT THE LOWER GREAT LAKES REGION WILL FIND
ITSELF WELL ENTRENCHED IN THE WARM SECTOR OF A LOW PRESSURE SYSTEM
OVER THE WESTERN GREAT LAKES. TEMPERATURES WILL SURGE BACK INTO THE
LOW TO MID 80S BY TUESDAY AND MOIST RETURN FLOW OFF THE ATLANTIC
WILL PUSH DEWPOINTS BACK INTO THE 60S MAKING IT FEEL MORE LIKE LATE
JULY THAN MID-SEPTEMBER. WITH THE WARM FRONT LIKELY ESTABLISHED WELL
TO OUR NORTH ACROSS CANADA...WESTERN AND NORTH-CENTRAL NEW YORK
SHOULD BE DEEP ENOUGH INTO THE WARM SECTOR TO KEEP CHANCES FOR
SHOWER DEVELOPMENT TO A MINIMUM.

THE WARM AND MUGGY WEATHER IS CURRENTLY EXPECTED TO PERSIST AT LEAST
THROUGH TUESDAY. EVENTUALLY AN UPPER LEVEL TROUGH IS PROGGED TO
AMPLIFY CONSIDERABLY OVER THE UPPER MIDWEST AND PUSH A SURFACE COLD
FRONT ACROSS THE GREAT LAKES DURING THE WEDNESDAY/THURSDAY TIME
FRAME. THE TIMING OF THIS FEATURE IS STILL UP IN THE AIR AT THIS
TIME...SO WILL HAVE TO COVER WITH JUST BROADBRUSH TEMPS WEDNESDAY
AND STICK WITH ABOVE-NORMAL TEMPS. IT IS WORTH NOTING THAT VERTICAL
WIND PROFILES WITH BOTH THE GFS AND ECMWF SOLUTIONS SUGGEST A
POTENTIAL FOR SEVERE WEATHER AS THIS FRONT CROSSES THE
REGION...HOWEVER THIS FAR OUT MUCH CAN CHANGE...SO STAY TUNED FOR
MORE DETAILS.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
THE COMBINATION OF DAYTIME HEATING AND COLDER AIR ALOFT IS
GENERATING WIDESPREAD VFR SC/CU ACROSS THE AREA EARLY THIS
AFTERNOON. THE SCT-BKN CLOUDS WILL TEND TO THIN OUT FROM NORTH TO
SOUTH AS DRIER AIR ADVECTS SOUTH FROM SOUTHERN ONTARIO LATER THIS
AFTERNOON. AFTER THE CLOUDS DISSIPATE WITH THE LOSS OF DAYTIME
HEATING...MAINLY CLEAR SKIES WILL PREVAIL TONIGHT. HIGH PRESSURE
CRESTING OVER NEW YORK STATE WILL BRING MOSTLY SUNNY SKIES ON
FRIDAY.

OUTLOOK...
FRIDAY NIGHT...VFR.
SATURDAY AND SUNDAY...MAINLY VFR WITH A CHANCE OF SHOWERS. MONDAY
AND TUESDAY...VFR.

&&

.MARINE...
THE NORTHERLY FLOW AROUND HIGH PRESSURE OVER THE CENTRAL GREAT LAKES
WILL PRODUCE CHOPPY WATER ALONG THE SOUTHERN SHORES OF THE LAKES
THIS AFTERNOON...BUT SMALL CRAFT ADVISORY CONDITIONS ARE NOT
EXPECTED. WIND AND WAVES WILL DIMINISH TONIGHT AND FRIDAY AS THE
SURFACE HIGH SETTLES OVER THE LOWER GREAT LAKES.

SOUTHWEST WINDS WILL PICK UP FRIDAY NIGHT AND SATURDAY AS THE NEXT
COLD FRONT PUSHES EAST ACROSS THE GREAT LAKES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FROST ADVISORY FROM 2 AM TO 9 AM EDT FRIDAY FOR NYZ007-008-020-
     021.
MARINE...NONE.

&&

SYNOPSIS...TJP
NEAR TERM...TJP
SHORT TERM...WOOD
LONG TERM...WOOD
AVIATION...TJP
MARINE...TJP
Hazardous weather outlook, Sep 5, 7:48 AM EDT, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
748 AM EDT THU SEP 5 2013

NYZ001>006-010-011-019-085-061200-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-CHAUTAUQUA-SOUTHERN ERIE-
748 AM EDT THU SEP 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-008-020-021-061200-
JEFFERSON-LEWIS-CATTARAUGUS-ALLEGANY-
748 AM EDT THU SEP 5 2013

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012>014-061200-
WYOMING-LIVINGSTON-ONTARIO-
748 AM EDT THU SEP 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

COLD TEMPERATURES ARE EXPECTED TONIGHT...AND ALTHOUGH A WIDESPREAD
FROST IS NOT ANTICIPATED...ISOLATED FROST IS POSSIBLE IN THE
NORMALLY COOLER VALLEY LOCATIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-061200-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
748 AM EDT THU SEP 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

Nearby

Freeze Warnings in New York, 2013Every freeze warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.